MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASIPRATION TUBING; DXE

PENUMBRA, INC. INDIGO SYSTEM ASIPRATION TUBING; DXE
Catalog Number IST3
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the scrub technologist inadvertently dropped an indigo system aspiration tubing (tubing) on the floor when the packaging was opened.Consequently, the tubing became contaminated.The tubing was dropped prior to use and therefore, was not used in the procedure.The procedure was completed using a new tubing.

Brand Name
INDIGO SYSTEM ASIPRATION TUBING
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7437533
Report Number3005168196-2018-00786
Device Sequence Number13710799
Product Code DXE
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date10/19/2019
Device Catalogue NumberIST3
Device Lot NumberF72361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1